Alert archive / Puerto Rico / Small Craft Advisories in 2012

Small Craft Advisory 19, NWS JSJ

March 3, 2012

NWS JSJ issued this small craft advisory at Mar 3, 2012, 2:13 AM CST. It took effect at Mar 3, 2012, 4:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 3, 2012, 2:13 AM CST (08:13 UTC)
In effect from
Mar 3, 2012, 4:00 PM CST
Expired
Mar 3, 2012, 8:51 AM CST
In force
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WHCA72 TJSJ 030813
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
413 AM AST SAT MAR 3 2012

...STRONG HIGH PRESSURE OVER THE WESTERN ATLANTIC...NORTH NORTHEAST
OF THE LOCAL AREA WILL CREATE A SIGNIFICANT INCREASE IN WINDS AND
SEAS BEGINNING THIS EVENING AND LASTING THROUGH THE REST OF THE
WEEKEND...

.A SURFACE HIGH PRESSURE NORTH OF THE AREA WILL PROMOTE A MODERATE
TO FRESH TRADE WINDS AND ROUGH WIND DRIVEN SEAS ACROSS THE REGIONAL
WATERS THROUGH THE REST OF WEEKEND.

AMZ722-031615-
/O.NEW.TJSJ.SC.Y.0019.120303T2200Z-120305T0400Z/
/O.NEW.TJSJ.SC.Y.0020.120305T1000Z-120306T1000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
413 AM AST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT AST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO MIDNIGHT AST SUNDAY NIGHT.

* WINDS AND WAVES...WINDS UP TO 21 KNOTS AND SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ715-725-031615-
/O.NEW.TJSJ.SC.Y.0019.120303T2200Z-120304T2200Z/
/O.NEW.TJSJ.SC.Y.0020.120305T1000Z-120306T1000Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-
413 AM AST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
AST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM AST SUNDAY.

* WINDS AND WAVES...WINDS UP TO 19 KNOTS AND SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-031615-
/O.NEW.TJSJ.SC.Y.0019.120303T2200Z-120305T1000Z/
/O.NEW.TJSJ.SC.Y.0020.120305T2200Z-120306T1000Z/
MONA PASSAGE SOUTHWARD TO 17N-
413 AM AST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
AST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM AST MONDAY. 

* WINDS AND WAVES...WINDS UP TO 21 KNOTS AND SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-732-031615-
/O.NEW.TJSJ.SC.Y.0019.120303T2200Z-120306T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
413 AM AST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
AST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM AST TUESDAY.

* WINDS AND WAVES...WINDS UP TO 21 KNOTS AND SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
756 
WHCA72 TJSJ 031451
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1051 AM AST SAT MAR 3 2012

...SEAS OF 7 FEET OR GREATER NO LONGER EXPECTED...

.WINDS OF 15 TO 20 KNOTS WILL RESULT IN SEAS GENERALLY 4 TO 6 FEET
INTO TUESDAY.

AMZ722-031600-
/O.CAN.TJSJ.SC.Y.0019.120303T2200Z-120305T0400Z/
/O.CAN.TJSJ.SC.Y.0020.120305T1000Z-120306T1000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
1051 AM AST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 



$$

AMZ715-725-031600-
/O.CAN.TJSJ.SC.Y.0019.120303T2200Z-120304T2200Z/
/O.CAN.TJSJ.SC.Y.0020.120305T1000Z-120306T1000Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-
1051 AM AST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 



$$

AMZ741-031600-
/O.CAN.TJSJ.SC.Y.0019.120303T2200Z-120305T1000Z/
/O.CAN.TJSJ.SC.Y.0020.120305T2200Z-120306T1000Z/
MONA PASSAGE SOUTHWARD TO 17N-
1051 AM AST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 



$$

AMZ710-732-031600-
/O.CAN.TJSJ.SC.Y.0019.120303T2200Z-120306T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
1051 AM AST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 8:29 PM CST, 5 hours 44 minutes earlier.

Area forecast discussion, Mar 2, 8:29 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1029 PM AST FRI MAR 2 2012

.UPDATE...MOISTURE IS ALMOST AS GOOD AS IT WAS TUESDAY NIGHT WITH
1.51 INCHES OF PRECIPITABLE WATER IN THE 03/00Z SOUNDING. WINDS
ARE EASTERLY 10 TO 20 KNOTS UP THROUGH 14 KFT AND THE MOIST LAYER
EXTENDS UP THROUGH 10 KFT.

&&

.DISCUSSION...SHOWERS HAVE CONTINUED TO MOVE BRISKLY ACROSS
NORTHEAST AND EAST PUERTO RICO THIS EVENING AND THE MIMIC PRODUCT
SUGGESTS THAT THERE IS STILL BETTER MOISTURE UPSTREAM. THE GFS DID
WELL IN DEPICTING THE APPROACHING MOISTURE WAVE OVER AND JUST EAST
OF THE WINDWARD ISLANDS AND HOW IT WOULD FADE FROM THE NORTH AS IT
APPROACHED...BUT THERE IS STILL BETTER MOISTURE UPSTREAM FROM OUR
AREA AND IT IS EXPECTED THAT SCATTERED SHOWERS WILL CONTINUE
ALONG THE WINDWARD SHORES OF PUERTO RICO AND AROUND THE U.S.
VIRGIN ISLANDS TONIGHT AND TOMORROW. SHOWERS ON THE NORTHWEST COAST HAVE
MOVED OFFSHORE AND NORTHWEST PUERTO RICO SHOULD REMAIN DRY FOR THE
REST OF THE NIGHT. SHOWERS AND POSSIBLY A THUNDERSTORM WILL
DEVELOP IN THE WEST AGAIN ON SATURDAY.

&&

.AVIATION...VFR CONDS WILL PREVAIL ACROSS ALL OF THE TAF
SITES...BUT HIGHER TERRAIN WILL BE MOSTLY OBSCURED...ESPECIALLY IN
THE LUQUILLO RANGE. -SHRA WILL REACH THE ISLANDS TONIGHT THRU
03/12Z. BRIEF MVFR CONDS ARE PSBL ACROSS TJMZ BTWN 03 /18Z- 22Z
IN SHRA. ALSO... MOUNTAIN OBSCURATIONS WILL BE PSBL ALONG THE
INTERIOR SECTIONS OF PR DURING THE AFTERNOON. TJSJ 03/00Z SOUNDING
INDICATED AN EAST TO SOUTHEAST WIND FLOW AT 10-25 KTS FROM THE SFC
TO FL150.

&&

.MARINE...OUTLOOK IN ATLANTIC WATERS IS FOR GRADUAL INCREASE IN
SEAS NOW THROUGH FRIDAY OF NEXT WEEK WITH CONTINUED FRESH EASTERLY
TRADE WINDS DUE TO THE PERSISTENT RIDGE NORTH OF THE AREA AND A
STRONG HIGH PRESSURE THAT WILL ENTER THE WESTERN ATLANTIC ON
WEDNESDAY AND KEEP STRONG TRADE WIND FLOW OVER THE AREA. SEAS IN
THE CARIBBEAN WILL INCREASE NOW THROUGH SUNDAY AND THEN REMAIN
NEAR SMALL CRAFT ADVISORY CONDITIONS THROUGH THURSDAY OF NEXT WEEK
FOR MUCH THE SAME REASONS.

&&

.PREV DISCUSSION... /ISSUED 206 PM AST FRI MAR 2 2012/

SYNOPSIS...A MID TO UPPER LEVEL TROUGH WILL CONTINUE TO LIFT OUT
THROUGH TONIGHT...WITH AN ELONGATED RIDGE GRADUALLY BECOMING THE
DOMINANT WEATHER FEATURE LOCALLY SATURDAY THROUGH AT LEAST
TUESDAY.

DISCUSSION...EXPECT AFOREMENTIONED MID TO UPPER LEVEL RIDGE AND
ASSOCIATED SUBSIDENCE TO RESULT IN A GENERALLY FAIR WEATHER
PATTERN ACROSS THE LOCAL AREA FOR AT LEAST THE NEXT FEW DAYS.
HOWEVER...EXPECT PATCHES OF LOW LEVEL MOISTURE TO MOVE ACROSS THE
LOCAL AREA FROM TIME TO TIME...RESULTING IN INTERVALS OF CLOUDS
AND A FEW PASSING SHOWERS ACROSS THE LOCAL ISLANDS. IN
ADDITION...SURFACE HIGH PRESSURE WILL MAINTAIN MODERATE TO FRESH
TRADE WINDS ACROSS THE LOCAL AREA...RESULTING IN BREEZY
CONDITIONS.

AVIATION...VFR CONDITIONS EXPECTED NEXT FIVE DAYS WITH NO SIG WX.
WINDS GENERALLY 15-20 KNOTS WITH A SLIGHT ONSHORE COMPONENT DURING
THE DAY AND LIGHT/VRB AT NIGHT.

MARINE...GENERALLY EXPECT WINDS OF 21 KNOTS OR LESS AND SEAS OF
7 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST SUNDAY.
SMALL BOAT OPERATORS SHOULD CONTINUE TO EXERCISE CAUTION ACROSS
MOST OF THE LOCAL COASTAL WATERS TONIGHT.

FIRE WEATHER...BREEZY TO WINDY CONDITIONS WILL PERSIST FOR THE
FORESEEABLE FUTURE WITH WINDS 16 TO 21 MPH AND GUSTS APPROACHING
30 MPH. MAXT NEAR 90F AND DEWPOINTS IN THE MID 60S WILL RESULT IN
MIN_RH VALUES IN THE MID 40S. NO RAINFALL IS EXPECTED ACROSS THE
SOUTH COASTAL AND SRN SLOPES FOR THE NEXT COUPLE OF DAYS. THIS TO
CREATE DANGEROUS FIRE WEATHER CONDITIONS. INSTABILITY WILL BE
MARGINAL HOWEVER...STRONG WINDS AND VERY DRY FUELS WILL MORE THAN
OFFSET THE SOMEWHAT STABLE CONDITIONS. BOTTOM LINE...VERY HIGH FIRE
DANGER ACROSS THE SOUTH AND SRN SLOPES OVER THE NEXT SEVEN DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  72  84  72  85 /  30  30  30  30
STT  74  85  74  85 /  20  20  30  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

11/12
Hazardous weather outlook, Mar 2, 4:06 AM CST, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
606 AM AST FRI MAR 2 2012

AMZ710>745-PRZ001>013-031015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
606 AM AST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
BREEZY ONSHORE FLOW...LOW LEVEL INSTABILITY...RELATIVELY DRY FUELS
WITH MIXING HEIGHTS JUST BELOW 5000 FEET...RH VALUES IN THE LOW TO
MID 50S...WILL CONTINUE ACROSS THE SOUTHERN SLOPES OF PUERTO RICO
TODAY...MAINTAINING WILDFIRE FIRE DANGER THREAT ALONG THESE
SECTIONS OF THE ISLAND. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-031015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
606 AM AST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 2:13 AM CSTSmall Craft AdvisoryJSJ7 hr

Nearby

Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.